Alert archive / Oregon / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 4, 2014, 8:30 AM PDT. It took effect at Jul 4, 2014, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2014, 8:30 AM PDT (15:30 UTC)
- In effect from
- Jul 4, 2014, 2:00 PM PDT
- Expired
- Jul 4, 2014, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS86 KPDT 041530 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 830 AM PDT FRI JUL 4 2014 ...INCREASING WIND AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING... .WINDS WILL INCREASE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE LOWER COLUMBIA BASIN AND THE HANFORD DISTRICT. ALTHOUGH WINDS ARE NOT EXPECTED TO BE STRONG...THE POSSIBILITY OF RAPID FIRE SPREAD IS LIKELY. ORZ641-WAZ641-675-042330- /O.NEW.KPDT.FW.W.0004.140704T2100Z-140705T0300Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 830 AM PDT FRI JUL 4 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR641...WA641 AND WA675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * AFFECTED AREA...IN ORZ641...FIRE WEATHER ZONE 641 LOWER COLUMBIA BASIN OF OREGON. IN WAZ641...FIRE WEATHER ZONE 641 LOWER COLUMBIA BASIN OF WASHINGTON. IN WAZ675...FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. THE AREAS MOST SUSCEPTIBLE TO BREEZY WINDS WILL BE FROM BOARDMAN TO PENDLETON...THE HORSE HEAVEN HILLS...AND THE HANFORD DISTRICT. * TIMING...WINDS WILL INCREASE AFTER 2 PM AND REMAIN SLIGHTLY BREEZY THROUGH THE EVENING HOURS. THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 7 PM. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. DO NOT LIGHT FIREWORKS IN GRASSY AREAS AND MONITOR FIREWORKS AT ALL TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
2 follow-up statements
093 WWUS86 KPDT 042238 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 338 PM PDT FRI JUL 4 2014 ...WIND AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING... .WINDS HAVE INCREASED THIS AFTERNOON AND WILL CONTINUE THROUGH THIS EVENING ACROSS PORTIONS OF THE LOWER COLUMBIA BASIN AND THE HANFORD DISTRICT. ALTHOUGH WINDS ARE NOT EXPECTED TO BE STRONG...THE POSSIBILITY OF RAPID FIRE SPREAD IS LIKELY. ORZ641-WAZ641-675-050300- /O.CON.KPDT.FW.W.0004.000000T0000Z-140705T0300Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 338 PM PDT FRI JUL 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR641...WA641 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...IN ORZ641...FIRE WEATHER ZONE 641 LOWER COLUMBIA BASIN OF OREGON. IN WAZ641...FIRE WEATHER ZONE 641 LOWER COLUMBIA BASIN OF WASHINGTON. IN WAZ675...FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. THE AREAS MOST SUSCEPTIBLE TO BREEZY WINDS WILL BE FROM BOARDMAN TO PENDLETON...THE HORSE HEAVEN HILLS...AND THE HANFORD DISTRICT. * TIMING...WINDS WILL REMAIN SLIGHTLY BREEZY THROUGH THE EVENING HOURS WITH THE STRONGEST WINDS OCCURRING THROUGH 7 PM. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. DO NOT LIGHT FIREWORKS IN GRASSY AREAS AND MONITOR FIREWORKS AT ALL TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
588 WWUS86 KPDT 050255 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 755 PM PDT FRI JUL 4 2014 ...WIND SPEEDS HAVE DECREASED THIS EVENING... ORZ641-WAZ641-675-050400- /O.EXP.KPDT.FW.W.0004.000000T0000Z-140705T0300Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 755 PM PDT FRI JUL 4 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR641... WA641 AND WA675... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WIND SPEEDS IN THE COLUMBIA BASIN AND ALONG THE COLUMBIA RIVER GORGE HAVE DECREASED BELOW RED FLAG CRITERIA. RELATIVE HUMIDITIES STILL REMAIN IN THE 15 TO 20 PERCENT BUT ARE EXPECTED TO INCREASE OVER THE NEXT FEW HOURS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 4, 3:00 AM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 4, 3:00 AM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 300 AM PDT FRI JUL 4 2014 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. WATER VAPOR SATELLITE IMAGERY SHOWING WEAK SHORT WAVE APPROACHING THE COAST WITH A BAND OF MID AND HIGH LEVEL CLOUDS CURRENTLY MOVING THROUGH THE REGION. ANOTHER SYSTEM IS FOLLOWING THIS ONE AND WILL MOVE THROUGH TONIGHT AND SATURDAY. WILL GO WITH PARTLY CLOUDY SKIES TODAY THROUGH SATURDAY. HIGHS WILL BE MOSTLY IN THE 80S TO LOWER 90S. SURFACE GRADIENTS WILL CONTINUE TO PRODUCE SOME WESTERLY WINDS MAINLY IN THE AFTERNOON AND EVENINGS. STRONGEST WINDS WILL BE IN THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. UPPER RIDGE TO THE SOUTH WILL BUILD IN SUNDAY RAISING HEIGHTS AND PUSHING MOST OF THE CLOUDS NORTHWARD. EXPECT MOSTLY SUNNY SKIES WITH TEMPERATURES A FEW DEGREES WARMER. 94 .LONG TERM...MONDAY THROUGH THURSDAY...EXTENDED PERIOD STARTS OUT WITH A PRONOUNCED MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE PACIFIC NORTHWEST RESULTING IN SINKING AIR MOTION AND THUS DRY AND STABLE CONDITIONS MONDAY THROUGH TUESDAY NIGHT. THE ECMWF, GFS AND CANADIAN MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE RIDGE BREAKING DOWN OVER THE FORECAST AREA AS THE RIDGE AXIS MOVES EAST TO THE ROCKIES BY WEDNESDAY THUS ALLOWING FLOW ALOFT TO BACK TO THE SOUTHWEST WITH A WEAK DISTURBANCE ENTERING THE FORECAST AREA TUESDAY NIGHT AND WEDNESDAY, WHICH MAY TRIGGER SOME ISOLATED TO WIDELY SCATTERED CONVECTION ACTIVITY. SO I HAVE INTRODUCED A SLIGHT CHANCE TO A LOW CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING IN CENTRAL OREGON AND IN THE MOUNTAINS OF NORTHEAST OREGON. THE DISTURBANCE EXITS THE REGION LATE WEDNESDAY NIGHT. ON THURSDAY THE FORECAST AREA WILL UNDER THE INFLUENCE OF A WESTERLY FLOW ALOFT WHICH WILL PRODUCE SINKING AIR OVER THE REGION FOR DRY AND STABLE CONDITIONS. POLAN && .AVIATION...12Z TAFS...VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOURS WITH PASSING MID TO HIGH LEVEL CIRRUS CLOUDS AOA 15K FT AGL. WINDS AOB 12 KTS CAN BE EXPECTED THIS MORNING BEFORE INCREASING UP IN THE AFTERNOON TO 5-15 KTS WITH GUSTS OF 20-25 KTS. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 90 58 91 60 / 0 0 0 0 ALW 89 63 90 65 / 0 0 0 0 PSC 92 61 93 59 / 0 0 0 0 YKM 87 59 88 59 / 0 10 10 10 HRI 90 56 91 60 / 0 0 0 0 ELN 86 57 86 57 / 0 10 10 10 RDM 87 49 88 50 / 0 0 0 0 LGD 88 52 88 56 / 0 0 0 0 GCD 88 54 89 55 / 0 0 0 0 DLS 83 59 85 63 / 0 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/99/99
Nearby
Red Flag Warnings in Oregon, 2014Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.